Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 143, NWS Quad Cities, IA

August 8, 2011Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 8, 2011, 3:05 PM CDT for Linn County, Iowa. It was in force for 32 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 3:05 PM CDT (20:05 UTC)
Expired
Aug 8, 2011, 3:37 PM CDT
In force
32 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Linn County, IA

The radar

The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 3:05 PM CDTHAIL 14 N Cedar Rapids, IAHEAVY RAIN
Aug 8, 3:05 PM CDTHAIL 1Cedar Rapids, IANEAR 29TH STREET AND FIRST AVENUE NE.
Aug 8, 3:06 PM CDTHAIL 1Hiawatha, IA
Aug 8, 3:08 PM CDTTSTM WND GST 50Cedar Rapids, IAWITH PEA SIZED HAIL
Aug 8, 3:08 PM CDTHAIL 13 Nnw Cedar Rapids, IALASTED 3 TO 4 MINTUES.
Aug 8, 3:09 PM CDTHAIL 0.88Cedar Rapids, IA
Aug 8, 3:10 PM CDTTSTM WND DMG5 N Cedar Rapids, IAREPORT DELAYED. FENCE BLOWN OVER. ESTIMATED 12 INCH DIAMETER TREE BLOWN OVER WITH 6 INCH LIMBS DOWN IN THE VICINITY.
Aug 8, 3:11 PM CDTHAIL 1Cedar Rapids, IASPOTTERS ARE REPORTING QUARTER SIZED HAIL FALLING IN CEDAR RAPIDS.
Aug 8, 3:20 PM CDTHAIL 0.51 Nw Cedar Rapids, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS53 KDVN 082005
SVRDVN
IAC113-082045-
/O.NEW.KDVN.SV.W.0143.110808T2005Z-110808T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 345 PM CDT.

* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  NEAR HIAWATHA...OR NEAR CEDAR RAPIDS...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROBINS...MARION...BERTRAM...WHITTIER...SPRINGVILLE...VIOLA...MOUNT
  VERNON AND LISBON.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 15 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4215 9138 4187 9137 4192 9181 4210 9180
TIME...MOT...LOC 2003Z 265DEG 17KT 4202 9171
WIND...HAIL 60MPH 1.00IN

$$

SHEETS
2 follow-up statements
325 
WWUS53 KDVN 082016
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 PM CDT MON AUG 8 2011

IAC113-082045-
/O.CON.KDVN.SV.W.0143.000000T0000Z-110808T2045Z/
LINN IA-
316 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN LINN COUNTY...

AT 313 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR CEDAR
RAPIDS...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARION...MARION AIRPORT...BERTRAM...PALISADES-KEPLER SATE 
PARK...WHITTIER...SPRINGVILLE...VIOLA...MOUNT VERNON AND LISBON.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 15 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4191 9170 4211 9170 4215 9138 4187 9137
TIME...MOT...LOC 2016Z 273DEG 18KT 4199 9160
WIND...HAIL 60MPH 1.00IN

$$

SHEETS
070 
WWUS53 KDVN 082037
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT MON AUG 8 2011

IAC113-082045-
/O.CAN.KDVN.SV.W.0143.000000T0000Z-110808T2045Z/
LINN IA-
337 PM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL AND 
DAMAGING WINDS HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THUNDERSTORMS OVER SOUTHEAST LINN COUNTY ARE STILL CAPABLE 
OF PRODUCING VERY HEAVY DOWNPOURS...STRONG GUSTY WINDS...AND SMALL 
HAIL.

VERY HEAVY RAINFALL MAY CAUSE MINOR STREET FLOODING. IF YOU 
ENCOUNTER WATER COVERING THE ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. 

LAT...LON 4191 9170 4211 9170 4215 9138 4187 9137
TIME...MOT...LOC 2035Z 286DEG 22KT 4191 9141

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:30 AM CDT, 11 hours 35 minutes earlier.

Area forecast discussion, Aug 8, 3:30 AM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT MON AUG 8 2011

.SYNOPSIS...
ARCING LINE OF CONVECTION WITH GUSTY WINDS MOVING THROUGH CENTRAL
IA ATTM IN ADVANCE OF MESOSCALE CONVECTIVELY ENHANCED VORT MAX
PASSING NEAR KSUX. THIS IS ONE OF SEVERAL CLUSTERS OR LINE
SEGMENTS OF CONVECTION ONGOING EARLY THIS AM OVER PORTIONS OF THE
PLAINS AND MIDWEST IN ACTIVE W/NW FLOW ALOFT BETWEEN HEAT DOME
OVER THE SOUTHERN PLAINS AND SOUTHWEST AND ANOMALOUSLY DEEP SHORTWAVE
SHIFTING ACROSS SASKATCHEWAN.   ..05..

&&

.SHORT TERM...TODAY AND TONIGHT...
PCPN CHCS AND TEMPS MAIN FCST CHALLENGES. ARCING LINE OF CONVECTION
OVER CENTRAL IA EXPECTED TO PUSH ACROSS AREA EARLY THIS AM
MAINLY SOUTH OF HWY 30 WITH SUPPORT FROM LATEST 3 HR PRESSURE
FALLS... WHICH ALSO SUPPORT CONTINUED GENERATION OF CELLS ON SOUTHERN
FLANK AS SOME INTERACTION SUGGESTED WITH KS/MO CONVECTION. STRONG
GUSTY WINDS OF 30-40 KTS HAVE BEEN OBSERVED WITHIN PORTIONS OF THIS
LINE... AND WILL BE MAIN THREAT EARLY THIS AM. ADDITIONAL
DEVELOPMENT OF SHRA/TSRA IS EXPECTED IN WAKE OF THIS INITIAL LINE
AS MCV CURRENTLY OVER KSUX PASSES TO OUR NORTH THROUGH THE AFTN.
DEGREE OF HEATING/DESTABILIZATION UNCERTAIN PER SATL/RADAR TRENDS
WHICH LEADS TO QUESTIONS WITH SVR POTENTIAL... BUT IF ENOUGH HEATING
THEN COULD SEE ISOLD SVR TSRA (MAINLY SOUTHERN CWA) WITH MARGINAL
WINDS AROUND 60 MPH BEING MAIN THREAT GIVEN SUFFICIENT SHEAR WITH
80-90 KT JET STREAK OVERHEAD. COULD SEE SOME POCKETS OF
MOD/LOCALLY HVY RAIN 0.5-1.0+ INCH PORTIONS OF SOUTHERN CWA WITH
ANY REPETITIVE CONVECTION... WHICH WOULD BE WELCOMED AND MUCH NEEDED.
MCV AND ATTENDANT FORCING SHOULD BE EAST OF CWA BY EVE. PCPN CHCS
TNGT A BIT MURKY WITH CWA SPLIT BETWEEN BETTER FORCING AREAS FROM
UPPER MIDWEST INTO GREAT LAKES ATTENDANT TO DEEP CANADIAN
SHORTWAVE... AND FROM PORTIONS OF CENTRAL PLAINS THROUGH
MID/LOWER MISSISSIPPI VALLEY WITH WEAKER SHORTWAVE ENERGY RIPPLING
DOWN IN W/NW FLOW ALOFT. SOME INDICATIONS FROM ECMWF AND UKMET THAT
SOUTHERN COUNTIES COULD BE BRUSHED BY SOME PCPN ON NORTH SIDE
OF MORE ORGANIZED CONVECTION SHIFTING ACROSS KS/MO. MODELS ALSO SHOW
SOME WEAK ELEVATED THETA-E ADVECTION... AND SO FOR NOW HAVE BROAD
BRUSHED LOW POPS AND LET LATER SHIFTS REFINE AS CONVECTIVE EVOLUTION
PLAYS OUT... AS MODELS HAVE STRUGGLED MIGHTILY OF LATE.
AS FOR TEMPS... CHALLENGE AS CLOUDS/PCPN TO IMPACT HIGHS TDY AND
OPTED TOWARD GUIDANCE BLEND. AREAS WHERE CLOUDS/PCPN HANG ON HIGHS
LIKELY TO BE IN THE 70S... WHILE AREAS THAT MANAGE TO BREAK INTO SOME
SUNSHINE FOR A TIME WILL POP INTO THE 80S. LOWS TNGT STAYED NEAR COOL
SIDE WITH SUGGESTIONS OF GOOD RADIATIONAL COOLING POTENTIAL WITH
LIGHT WINDS AND MAINLY CLEAR SKIES FOR A TIME.    ..05..

.LONG TERM...TUESDAY THROUGH NEXT SUNDAY...
TUESDAY AND WEDNESDAY...WILL CONTINUE TO WALK THE LLVL FRONTAL
PASSAGE THROUGH THE DVN CWA TUE MORNING IN INCREASING NORTHWESTERLY
CYCLONIC STEERING FLOW OVER THE UPPER MS RVR VALLEY. WILL KEEP AT
LEAST LOW CHC POPS FOR SCTRD SHOWERS IN THE VCNTY OF THIS
FEATURE/BOTH ALONG AND EVEN SOMEWHAT POST-FRONTAL/ THROUGH AT LEAST
EARLY TUE AFTERNOON. CYCLONIC FLOW AND ENHANCED MIXING TO MAKE FOR A
RATHER BREEZY DAY WITH NORTHWEST WINDS OF 15-20+ MPH. EVEN IN LLVL
CAA REGIME...DECENT MIXING WILL PROBABLY BOOST TEMPS ACRS MOST OF THE
DVN CWA INTO THE LOWER TO MID 80S FOR HIGHS. A CHANCE FOR AREAS IN
THE FAR NORTHWESTERN AND NORTHERN CWA TO REMAIN IN THE UPPER 70S.
DPTS WILL LOOK TO CRASH AS DAY PROGRESSES...POSSIBLY DRY DOWN-MIXED
INTO THE LOWER 60S OR EVEN THE 50S BY LATE TUE AFTERNOON. SEASONABLY
STRONG 1015+ MB SFC RIDGE PROGGED BY MOST MEDIUM RANGE MODELS TO DUMP
DOWN THE PLAINS TUE NIGHT INTO WED. THERE IS THE POTENTIAL FOR NNW
SFC WINDS TO DECOUPLE UNDER INCREASING INVERSION BY EARLY WED
MORNING. THIS COMBINED WITH THE LOWERED DPTS WOULD SUPPORT THE IDEA
THAT MUCH OF THE DVN CWA WOULD HAVE LOW TEMPS IN THE MID TO UPPER 50S
EXCEPT FOR THE SOUTH WHICH MAY BE HELD UP IN THE 60S. THEN THIS
INCOMING COOL BUBBLE OF HIGH PRESSURE WOULD SET THE STAGE FOR A
PLEASANT WED WITH HIGHS IN THE UPPER 70S TO NEAR 80. A FEW LOCATIONS
MAY BE HELD MORE IN THE MID 70S ALONG AND NORTH OF THE HWY 30
CORRIDOR. HIGH PRESSURE CENTER EFFECT OF A LIGHT/CALM WIND REGIME AND
CONTINUED LOWERING OF SFC DPTS AS MUCH AS CROP EVAPO-TRANSPIRATION
WILL ALLOW...SUPPORTS ANOTHER COOL NIGHT IN THE 50S INTO THU MORNING.
SOME VALLEY FOG POSSIBLE WED NIGHT.

THURSDAY THROUGH FRIDAY...00Z MEDIUM RANGE MODEL RUNS AND LATEST
ENSEMBLES SUGGEST THAT WHILE FLATTENED STEERING FLOW/BROAD SCALE
WESTERLIES RELOAD ACRS THE WEST HALF OF THE CONUS...ONGOING RIDGING
TO KEEP THE CWA DRY UNTIL AT LEAST LATER THU NIGHT. THE ENTIRE CWA
MAY BE HELD IN THE 70S FOR HIGHS ON THU. PHASING AND DIGGING OF
AN INLAND STRIVING NW PACIFIC WAVE IN THIS FLOW...AS WELL AS LLVL
MOISTURE RETURN SUGGESTS THE PLAINS AND MO RVR VALLEY TO BECOME MCS
SPAWNING GROUNDS/BOTH SFC BASED AND ELEVATED/ BY THU NIGHT. A LOW
CHANCE FOR SOME OF THIS ACTIVITY TO BLEED FAR ENOUGH EASTWARD TO
MAKE IT INTO THE LOCAL CWA LATE THU NIGHT. BUT THEN THE LATEST MODEL
RUNS SUGGEST THAT THE PHASING PROCESS TO CONTINUE TO WORK EASTWARD
AND BRING BETTER RAIN CHANCES WITH IT TO THE LOCAL AREA BY FRI AND
FRI NIGHT. WILL GO WITH MODERATE TO HIGH CHC POPS FOR THE SECOND
HALF OF THIS LATE WEEK PERIOD.

SATURDAY AND SUNDAY...THE DIGGING WAVE COMPLEX WILL THEN LOOK TO
CONTINUE ACRS THE SOUTHWESTERN GRT LKS ON SAT...TAKING THE PRECIP
EASTWARD WITH IT AND OUT OF THE DVN CWA BY SAT AFTERNOON. ANY
FURTHER PHASING AND RESULTANT SYSTEM SLOW DOWN COULD LINGER PRECIP
WELL INTO SAT EVENING...BUT FOR NOW WILL GO DRY BY LATE SAT. CLOUDS
AND RAIN COULD KEEP AMBIENT TEMPS WELL DOWN IN THE 70S BOTH FRI AND
SAT...DEPENDING ON AREAL EXTENT/COVERAGE. BUT AGAIN WILL BANK ON SOME
SAT AFTERNOON CLEARING FOR TEMP RECOVERY INTO HE MID AND UPPER 70S.
NORTHWEST FLOW AND RE-ENFORCING HIGH PRESSURE LOOKS ON TAP FOR NEXT
SUNDAY. BUT FULL SCALE INSOLATION WOULD HELP SFC TEMPS MODERATE BACK
TO NEAR 80.    ..12..

&&

.AVIATION...
ARCING LINE OF TSRA MOVING THROUGH CENTRAL IA TO CONTINUE MOVING E/SE
AND EXPECTED TO PASS MAINLY ALONG/SOUTH OF HWY 30 THIS AM IMPACTING
KCID/KMLI/KBRL TERMINALS. POTENTIAL FOR GUSTS OF 25 TO 35 KTS WITHIN
PORTIONS OF LINE WITH BRIEF MVFR CIGS/VSBY. ADDITIONAL DEVELOPMENT
OF SHRA/TSRA EXPECTED IN WAKE OF THIS LINE ESPECIALLY ALONG/S OF I-80
THROUGH AFTN AS AN UPPER AIR DISTURBANCE PASSES ACROSS SOUTHERN WI.
GUSTY WINDS AND BRIEF PERIODS OF MVFR CIGS/VSBY POSSIBLE WITH THE
TSRA. WEAK/LIMITED FORCING TNGT SUPPORTS PCPN CHCS TOO SMALL FOR INCLUSION
IN TERMINALS. KBRL COULD BE BRUSHED BY RAIN LATER THIS EVE INTO OVRNGT
ON NORTH SIDE OF ORGANIZED TSRA LIKELY PASSING THROUGH KS/MO. PATCHY
FOG ALSO POSSIBLE LATE TNGT AT TERMINALS WITH SHALLOW STEEP LOW LEVEL
INVERSION. WINDS TO REMAIN GENERALLY LIGHT AND VARIABLE OUTSIDE OF
ANY TSRA.   ..05..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

05/12
Hazardous weather outlook, Aug 8, 4:46 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 AM CDT MON AUG 8 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
446 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS. AN ISOLATED STRONG TO SEVERE
THUNDERSTORM WILL BE POSSIBLE... WITH THE MAIN THREAT GUSTY WINDS
OF 50 TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT MAIN CHANCE OF THUNDERSTORMS WILL BE FROM LATE THURSDAY
NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Aug 8, 2:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             SW CHARLOTTE            41.96N 90.47W
08/08/2011  E0.25 INCH       CLINTON            IA   TRAINED SPOTTER

            HEAVY RAIN ALSO OCCURING

0206 PM     HAIL             4 W WHITE PIGEON        41.88N 89.96W
08/08/2011  E0.25 INCH       WHITESIDE          IL   PUBLIC

            EASTIMATED WINDS APPROXIMATELY 40 MPH. HEAVY RAIN IS ALSO
            OCCURING.

0208 PM     HAIL             ENE WALNUT              41.56N 89.58W
08/08/2011  E0.88 INCH       BUREAU             IL   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL.

&&

DC
Local storm report, Aug 8, 2:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
216 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             DIXON                   41.74N 90.78W
08/08/2011  E0.75 INCH       SCOTT              IA   PUBLIC

&&

DLF
Local storm report, Aug 8, 2:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
223 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FUNNEL CLOUD     1 NW VAN HORNE          42.02N 92.11W
08/08/2011                   BENTON             IA   TRAINED SPOTTER

            LAST FOR 5 TO 10 MINUTES. JUST DISSIPATED

&&

DC
Local storm report, Aug 8, 2:28 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FUNNEL CLOUD     1 NE VAN HORNE          42.02N 92.08W
08/08/2011                   BENTON             IA   TRAINED SPOTTER

            LAST FOR 5 TO 10 MINUTES. JUST DISSIPATED

&&

DC
Local storm report, Aug 8, 2:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             10 W STERLING           41.80N 89.89W
08/08/2011  E1.00 INCH       WHITESIDE          IL   AMATEUR RADIO

            PEA TO QUARTER SIZE. LAST FOR 1 TO 2 MINUTES

0252 PM     HEAVY RAIN       3 WSW CHADWICK          42.00N 89.94W
08/08/2011  M1.08 INCH       CARROLL            IL   COCORAHS

            FELL OVER 40 MINUTES

&&

DC
Local storm report, Aug 8, 2:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FUNNEL CLOUD     5 SE KEYSTONE           41.95N 92.13W
08/08/2011                   BENTON             IA   TRAINED SPOTTER

            SPOTTER WAS 3 SE OF KEYSTONE LOOKING 3 MILES E OF HIS
            LOCATION.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:54 AM CDTSpecial Weather StatementDVNDelaware51 min
Aug 8, 11:31 AM CDTSpecial Weather StatementDVNJackson59 min
Aug 8, 11:39 AM CDTSevere Thunderstorm WarningDVNJackson, Jones14 min
Aug 8, 12:24 PM CDTSevere Thunderstorm WarningDVNJackson36 min
Aug 8, 12:53 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson52 min
Aug 8, 1:07 PM CDTSevere Thunderstorm WarningDVNCedar38 min
Aug 8, 1:41 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott38 min
Aug 8, 1:55 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 2 more50 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.